Nebraska, 2005

Hail in Nebraska, April 19, 2005

April 19, 2005 · NWS CYS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Apr 19, 1:00 PM MST, 3 hours 7 minutes earlier.

Area forecast discussion, Apr 19, 1:00 PM MST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
200 PM MDT TUE APR 19 2005

.SHORT TERM...ACTIVE WEATHER IN STORE FOR THIS EVENING AND OVERNIGHT
WITH PLENTY OF MOISTURE AND LIFT AVAILABLE. STALLED SURFACE BOUNDARY
NOT FAR TO OUR SOUTH WILL MOVE LITTLE TONIGHT WHILE MOIST SOUTHERLY
TO SOUTHWESTERLY FLOW ALOFT TRANSPORTS GOOD MOISTURE OVER THE
SURFACE BASED COOL DOME...CREATING AN OVERRUNNING SITUATION. THE
HIGHEST POPS TONIGHT WILL BE OVER NORTHERN PORTIONS OF THE CYS
FORECAST AREA WHERE THE BEST MOISTURE EXISTS. A BROAD UPPER LEVEL
LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER EASTERN NV WILL MEANDER
SLOWLY NORTH NORTHEASTWARD AND START TO FILL TONIGHT...EJECTING
MOISTURE AND ENERGY NORTHEASTWARD OVER THE FORECAST AREA AND KEEPING
THE REGION IN CYCLONIC FLOW ALOFT. THE UPPER LOW WILL CONTINUE
WOBBLING NORTH NORTHEASTWARD WED AS IT CONTINUES TO SLOWLY
FILL...WHICH WILL RESULT IN A CONTINUATION OF THE MOIST AND COOL
OVERRUNNING PATTERN OVER THE FORECAST AREA. THUNDERSTORMS ARE A GOOD
BET THIS EVENING EAST OF THE MOUNTAINS...AND SOME OF THE STORMS
COULD APPROACH SEVERE LEVELS THIS EVENING IN SOUTHERN PORTIONS OF
THE NEB PANHANDLE. LATEST MODELS PROG THE AIRMASS TO STABILIZE MORE
LATE TONIGHT THUS WILL REMOVE MENTION OF STORMS AFTER MIDNIGHT IN
FAR EASTERN PORTIONS OF THE FORECAST AREA. UPPER LIFTING DYNAMICS
WILL BE ASSISTED BY SURFACE BASED UPSLOPE FLOW FROM THE MOUNTAINS
EASTWARD TONIGHT AND WED. MODELS CONTINUE TO SHOW DRY SLOTTING OVER
WESTERN PORTIONS OF THE FORECAST AREA TONIGHT AND WED...THUS WILL
LIKELY TRIM BACK POPS IN CARBON COUNTY. MODELS HINT AT THE UPSLOPE
FLOW BEGINNING TO WEAKEN WED AFTERNOON BUT PRECIP WILL STILL BE A
GOOD BET OVER MUCH OF THE FORECAST AREA. TEMPERATURES TONIGHT WILL
DIP INTO THE MID 30S TO MID 40S EAST OF THE MOUNTAINS WITH COLDER
TEMPS ELSEWHERE. TEMPS WED WILL BE COOL WITH HIGHS REACHING ONLY THE
40S AND 50S IN MOST AREAS.

LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY...WESTERN CONUS REX
BLOCK CONTINUES AS VORT LOBE EJECTS OUT OF MAIN UPPER LEVEL LOW.
VORT LOBE MIGRATES E/NE DURING THE DAY THURSDAY KICKING OFF ANOTHER
ROUND OF SHOWERS AND TSTORMS MAINLY IN THE AFTERNOON.  MODELS
HINTING AT A FAIR AMOUNT OF INSTABILITY ESPECIALLY OVER THE FAR
EASTERN PNHDLE.  MAIN UPPER LOW RETROGRADES OVER W OREGON THURSDAY
NIGHT AS VORT LOBE GETS CAUGHT UP IN NW FLOW AND SPEEDS OFF TO THE
SE.  AS A RESULT...WEAK RIDGING ALLOWS FOR DRYING CONDITIONS FRIDAY
HOWEVER CAN NOT RULE OUT RESIDUAL SHOWERS ESPECIALLY FRIDAY
MORNING.  RIDGING CONTINUES INTO SATURDAY AS TEMPS RETURN TO ABOVE
NORMAL LEVELS.  DEMKO
SUNDAY THROUGH TUESDAY...UPPER RIDGE GRADUALLY SHIFTS EAST OF THE
CWA SUNDAY AS ENERGY COMES OFF THE ERN PACIFIC.  BULK OF THIS ENERGY
MOVES ACROSS THE SRN ROCKIES AND SRN PLAINS THRU MONDAY THUS NOT
MUCH EXPECTED OVER THIS AREA.  OTHER FEATURE TO NOTE WILL BE UPPER
LOW PROGGED TO DROP INTO FAR SOUTHERN CANADA AT THE SAME TIME.
LATEST GFS RATHER CONFUSED LOOKING WITH A COUPLE OF UPPER LOWS
MEANDERING AROUND THE NORTHERN AND CENTRAL PLAINS EARLY NEXT WEEK.
THIS LOOKS UNREALISTIC AND WILL NOT BUY INTO AT THIS TIME AND KEEP
WEATHER FAIRLY QUIET INTO EARLY NEXT WEEK WITH MAIN STREAMS
MAINTAINING TO THE NORTH AND SOUTH.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

JMR/CD/RE
Hazardous weather outlook, Apr 19, 9:16 AM MST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1016 AM MDT TUE APR 19 2005

NEZ019>021-054-055-WYZ070-201108-
BANNER NE-CHEYENNE NE-KIMBALL NE-MORRILL NE-PINE BLUFFS WY-
SCOTTS BLUFF NE-
1016 AM MDT TUE APR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST WYOMING AND
THE SOUTHERN HALF OF THE NEBRASKA PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE SOUTHERN PORTIONS OF
THE NEBRASKA PANHANDLE AND EASTERN LARAMIE COUNTY WYOMING THIS
AFTERNOON.  THE ACTIVITY WILL BECOME LIKELY BY LATE AFTERNOON
AND CONTINUE FOR TONIGHT.  THE ATMOSPHERE WILL BE MOIST AND BECOME
UNSTABLE WITH FAVORABLE WIND SHEAR TO PRODUCE SOME SEVERE
THUNDERSTORMS LATE THIS AFTERNOON AND EARLY TONIGHT.  A FEW OF THE
STORMS WILL PRODUCE HAIL TO ONE INCH IN DIAMETER IN ADDITION TO HEAVY
RAINFALL.  ADDITIONALLY...A FEW WEAK TORNADOES ARE POSSIBLE NEAR THE
COLORADO STATE LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS WILL PERSIST OVER THE AREA WEDNESDAY AND THURSDAY.  DRIER
CONDITIONS ARE EXPECTED FRIDAY THROUGH SUNDAY MORNING.  A CHANCE OF
SHOWERS AND LATE DAY THUNDERSTORMS WILL EXIST SUNDAY AFTERNOON AND
MONDAY AS ANOTHER PACIFIC STORM SYSTEM MOVES INTO THE ROCKIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS
EVENING.

NEZ001>003-WYZ059>069-201122-
BOX BUTTE NE-CHEYENNE FOOTHILLS WY-CONVERSE WY-DAWES NE-GOSHEN WY-
LARAMIE RANGE WY-LARAMIE VALLEY WY-NIOBRARA WY-NORTH CARBON WY-
NORTH LARAMIE RANGE WY-PLATTE WY-SIOUX NE-SNOWY RANGE WY-
SOUTHWEST CARBON WY-
1016 AM MDT TUE APR 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND THE
NORTHERN HALF OF THE NEBRASKA PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY THIS AFTERNOON OVER MUCH
OF SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE.  THE
ACTIVITY WILL CONTINUE FOR TONIGHT.  SOME OF THE STORMS MAY
BECOME STRONG LATE THIS AFTERNOON AND EVENING WITH MODERATE RAINFALL
AND SMALL HAIL.  THE SNOW LEVEL WILL LOWER TO 8000 FEET IN THE
SOUTHEAST WYOMING MOUNTAINS TONIGHT...WITH LIGHT SNOW ACCUMULATIONS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SHOWERS WILL CONTINUE OVER THE AREA WEDNESDAY...WITH THE SNOW
LEVEL AROUND 8000 FEET.  A CHANCE OF SHOWERS WILL CONTINUE THURSDAY.
DRIER CONDITIONS ARE EXPECTED FRIDAY THROUGH SUNDAY MORNING.  THE
NEXT STORM SYSTEM WILL BRING A CHANCE OF SHOWERS AND LATE DAY
THUNDERSTORMS SUNDAY AFTERNOON AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Apr 19, 1:29 PM MST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
229 PM MDT TUE APR 19 2005

NEZ021-055-200300-
CHEYENNE NE-MORRILL NE-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
163 IN EFFECT UNTIL 9 PM MDT FOR THE FOLLOWING AREAS

IN NEBRASKA THIS WATCH INCLUDES 2 COUNTIES

IN  NEBRASKA

CHEYENNE              MORRILL

THIS INCLUDES THE CITIES OF...SIDNEY...BRIDGEPORT AND BAYARD.
Local storm report, Apr 19, 3:15 PM MST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MDT TUE APR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     HAIL             ROCK RIVER              41.73N 105.97W
04/19/2005  1.00 INCH        ALBANY             WY   PUBLIC

0410 PM     HAIL             SIDNEY                  41.13N 102.97W
04/19/2005  0.88 INCH        CHEYENNE           NE   LAW ENFORCEMENT

0411 PM     HAIL             SIDNEY                  41.13N 102.97W
04/19/2005  0.50 INCH        CHEYENNE           NE   CO-OP OBSERVER

&&

DEMKO
Local storm report, Apr 19, 3:49 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
449 PM MDT TUE APR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             SIDNEY                  41.13N 102.97W
04/19/2005  1.75 INCH        CHEYENNE           NE   EMERGENCY MNGR

0429 PM     HAIL             SIDNEY                  41.13N 102.97W
04/19/2005  1.00 INCH        CHEYENNE           NE   EMERGENCY MNGR

0415 PM     HAIL             17 NE SCOTTSBLUFF       42.04N 103.43W
04/19/2005  1.00 INCH        SIOUX              NE   PUBLIC

&&

DEMKO
Local storm report, Apr 19, 4:03 PM MST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MDT TUE APR 19 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             8 S CHEYENNE            41.03N 104.79W
04/19/2005  0.25 INCH        LARAMIE            WY   TRAINED SPOTTER

0501 PM     HAIL             22 NW LARAMIE           41.54N 105.88W
04/19/2005  0.88 INCH        ALBANY             WY   TRAINED SPOTTER

&&

DEMKO

The radar

The Cheyenne radar (KCYS), 157 km away, was scanning. The volume nearest the first event began at 23:08 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Box Butte

When
April 19, 4:07 PM MST to 4:11 PM MST
Where
Box Butte County, 22 mi WSW of Alliance
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.983, -103.283

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5446614.